# SDR CA030529001

- Difficulty date: April 30, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 16,484 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13F17786
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: E, O

## Discrepancy

(CAN) DURING CRUISE FLIGHT,  THE RT ENGINE STOPPED. THE PILOTS TRIED TO RESTART THE ENGINE WITHOUT SUCCESS. WHILE SEARCHING THE CAUSE OF THE ENGINE STOPPAGE, WE DISCOVERED THAT THE VALVES WERE NOT WORKING. WE REMOVED THE ENGINE AND SENT IT FOR OVERHAUL, ON DISASSEMBLY THEY FOUND THE CRANKSHAFT BROKEN. ACCORDING TO THE OVERHAUL FACILITY DETONATION WOULD HAVE CAUSED THE CRACK. THE ENGINE WAS REPAIRED AND REINSTALLED.
